ITEM METADATA RECORD
Title: Mutual Information, Variation, and Fano's Inequality
Authors: Prelov, V. V ×
van der Meulen, Edward #
Issue Date: Sep-2008
Publisher: Consultants Bureau
Series Title: Problems of Information Transmission vol:44 issue:3 pages:185-197
Abstract: Some upper and lower bounds are obtained for the maximum of the absolute value of the difference between the mutual information |I(X; Y) - I(X'; Y')| of two pairs of discrete random variables (X, Y) and (X', Y') via the variational distance between the probability distributions of these pairs. In particular, the upper bound obtained here substantially generalizes and improves the upper bound of [1]. In some special cases, our upper and lower bounds coincide or are rather close. It is also proved that the lower bound is asymptotically tight in the case where the variational distance between (X, Y) and (X' Y') tends to zero.
ISSN: 0032-9460
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Statistics Section
Mathematics - miscellaneous
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science